Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 24, NWS Green Bay, WI

May 16, 2017Oneida County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at May 16, 2017, 7:15 PM CDT for Oneida County, Wisconsin. It was in force for 75 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 16, 2017, 7:15 PM CDT (00:15 UTC)
Expired
May 16, 2017, 8:30 PM CDT
In force
75 min
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

County Oneida County, WI

The radar

The Marquette radar (KMQT), 163 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 16, 8:12 PM CDTTORNADO10 W Pelican Lake, WIA BRIEF TORNADO UPROOTED ABOUT 200 PINE TREES JUST NORTH OF HWY Q NEAR THE ONEIDA/LANGLADE COUNTY LINE. PATH LENGTH WAS LESS THAN A HALF MILE.
May 16, 8:15 PM CDTHAIL 0.883 E Rhinelander, WI
May 16, 8:30 PM CDTHAIL 2Pelican Lake, WIAT LEAST 2 INCH DIAMETER HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 75 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 16, 4:02 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.3 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2017-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 234 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2017-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 152 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
234 J/kg
Mixed-layer CIN
-146 J/kg
Mixed-layer LCL
1926 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
152 m²/s²
0-3 km storm-relative helicity
240 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.1

Open this sounding in Storm Lab

The text

As transmitted.

407 
WUUS53 KGRB 170015
SVRGRB
WIC085-170130-
/O.NEW.KGRB.SV.W.0024.170517T0015Z-170517T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Green Bay WI
715 PM CDT TUE MAY 16 2017

The National Weather Service in Green Bay has issued a

* Severe Thunderstorm Warning for...
  Oneida County in north central Wisconsin...

* Until 830 PM CDT.

* At 714 PM CDT, a severe thunderstorm was located 8 miles east of
  Tomahawk, or 14 miles southwest of Rhinelander, moving northeast at
  40 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* This severe thunderstorm will be near,
  Woodboro around 725 PM CDT. 
  Rhinelander around 730 PM CDT. 

Other locations impacted by this severe thunderstorm include Mc
Naughton, Gagen, Clearwater Lake, Lennox, Goodnow, Harshaw, Starks,
Enterprise, Pelican Lake and Sugar Camp.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

A tornado watch remains in effect until 1000 PM CDT for north central
Wisconsin.

LAT...LON 4590 8947 4590 8930 4586 8930 4586 8917
      4590 8918 4589 8905 4546 8905 4547 8942
      4556 8942 4556 8984
TIME...MOT...LOC 0014Z 229DEG 34KT 4545 8956 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

Kurimski
3 follow-up statements
510 
WWUS53 KGRB 170029
SVSGRB

Severe Weather Statement
National Weather Service Green Bay WI
729 PM CDT TUE MAY 16 2017

WIC085-170130-
/O.CON.KGRB.SV.W.0024.000000T0000Z-170517T0130Z/
Oneida WI-
729 PM CDT TUE MAY 16 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR ONEIDA COUNTY...

At 729 PM CDT, a severe thunderstorm was located near Rhinelander,
moving northeast at 40 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Rhinelander, Woodboro, Three Lakes, Sugar Camp, Enterprise, Monico,
Mc Naughton, Gagen, Harshaw and Starks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

A tornado watch remains in effect until 1000 PM CDT for north central
Wisconsin.

LAT...LON 4590 8947 4590 8930 4586 8930 4586 8917
      4590 8918 4589 8905 4546 8905 4547 8942
      4556 8942 4556 8984
TIME...MOT...LOC 0028Z 229DEG 34KT 4554 8941 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

Eckberg
038 
WWUS53 KGRB 170047
SVSGRB

Severe Weather Statement
National Weather Service Green Bay WI
747 PM CDT TUE MAY 16 2017

WIC085-170130-
/O.CON.KGRB.SV.W.0024.000000T0000Z-170517T0130Z/
Oneida WI-
747 PM CDT TUE MAY 16 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR EASTERN ONEIDA COUNTY...

At 747 PM CDT, a severe thunderstorm was located 7 miles southeast of
Rhinelander, moving northeast at 45 mph.

HAZARD...60 mph wind gusts and half dollar size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Woodboro, Three Lakes, Sugar Camp, Enterprise, Monico, Gagen, Clearwater
Lake, Lennox and Starks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

A tornado watch remains in effect until 1000 PM CDT for north central
Wisconsin.

LAT...LON 4575 8941 4586 8917 4589 8905 4546 8905
      4547 8942 4556 8942 4556 8982
TIME...MOT...LOC 0047Z 240DEG 38KT 4553 8932 

TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
 
$$

Eckberg
794 
WWUS53 KGRB 170115
SVSGRB

Severe Weather Statement
National Weather Service Green Bay WI
815 PM CDT TUE MAY 16 2017

WIC085-170130-
/O.CON.KGRB.SV.W.0024.000000T0000Z-170517T0130Z/
Oneida WI-
815 PM CDT TUE MAY 16 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTHEASTERN ONEIDA COUNTY...

At 815 PM CDT, a severe thunderstorm was located 9 miles southeast of
Rhinelander, moving east at 40 mph.

HAZARD...Golf ball size hail and 60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees. 

Locations impacted include...
Woodboro, Enterprise, Monico, Gagen, Lennox, Starks and Pelican Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

A tornado watch remains in effect until 1000 PM CDT for north central
Wisconsin.

LAT...LON 4577 8919 4580 8906 4546 8905 4547 8942
      4556 8942 4556 8967
TIME...MOT...LOC 0115Z 257DEG 34KT 4555 8924 

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
 
$$

Eckberg

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 7:09 PM CDT, 6 minutes earlier.

Area forecast discussion, May 16, 7:09 PM CDT, 6 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
709 PM CDT Tue May 16 2017

Updated aviation portion for 00Z TAF issuance
and new information added to update section

.UPDATE...
Issued at 703 PM CDT Tue May 16 2017

Cluster of intense/severe storms from northwest Wisconsin tracking
toward the NW part of the forecast area. Storms will pose a threat
of hail, wind, and tornadoes, especially with surface boundary
across that area.

Also watching an MCS heading out of NE/western IA that could
affect east-central Wisconsin after midnight. That is if northwest
Wisconsin storms do not drop southeast into that area first.
&&

.SHORT TERM...Tonight and Wednesday
Issued at 301 PM CDT Tue May 16 2017

Several rounds of showers and thunderstorms expected for the
remainder of the afternoon through Wednesday. First round of
showers and thunderstorms moving across central Wisconsin
this afternoon. These storms were producing locally heavy rain and
frequent lightning. Marshfield was down to 1/2 mile in heavy rain
a little while ago. This round of showers and thunderstorms should
stay mainly north and west of the Fox Valley this afternoon.

Attention then turns to more convection developing along a cold
front west of the area this afternoon. Convection should develop
along the front and then move into central and north-central
Wisconsin this evening. Enough shear present to provide a small
risk of severe weather. Somewhat concerned that convection
this afternoon could limit severe potential, but think some
destabilization can be anticipated late this afternoon and
early this evening to continue the risk.

Another round of showers and thunderstorms is expected to
develop west of the area later tonight and move across
central and north-central after midnight. Most of the
shower and thunderstorm activity should stay north and
west of the Fox Valley.

Attention then turns to Wednesday where there is a slight risk
of severe thunderstorm. Some of these storms could become severe
with damaging winds and large hail. There is some uncertainty
due to cloud cover and ongoing convection Wednesday morning, but
greatest risk of severe thunderstorms would be across northeast
and east-central Wisconsin. Highs on Wednesday will be tricky
depending on cloud cover and rain, ranging from the lower to
middle 60s far north to the upper 70s far east.

.LONG TERM...Wednesday Night Through Tuesday
Issued at 301 PM CDT Tue May 16 2017

Models are in general agreement with the overall mean flow into
early next week. The initial shortwave trough will continue to
lift northeast through the Great Lakes Wednesday night/Thursday
and bring additional showers/thunderstorms to northeast WI. An
upstream shortwave trough is then expected to settle over the
central Rockies late week before lifting north-northeast through
the Upper MS Valley this weekend and bringing the next chance for
precipitation to the forecast area. The unsettled weather pattern
persists into early next week as another shortwave trough/cold
front sweeps into the Great Lakes around Tuesday. Temperatures
will take a nosedive starting on Thursday and remain cool through
Saturday before readings get closer to normal early next week.

Wednesday night looks wet, plain and simple as the surface low/
cold front and mid-level shortwave trough moves into the western
Great Lakes. Instability is moderately-strong initially with Capes
in the 1000-1500 J/KG range and LI's in the -3 to -8 range in the
evening. SPC's marginal/slight risk of severe thunderstorms still
looks valid based on these parameters. There will also be plenty
of moisture available with dew points in the 50s to lower 60s and
PW values in the 1.00-1.50" range, thus localized heavy rainfall
does exist Wednesday night. The higher rain potential would be
along and left of the track of the surface low, which right now
would be across central WI. Thus, north-central WI would see the
higher QPF values. Min temperatures may be tricky depending on how
fast the cold front shifts east. The NAM is farthest east and
seems too quick with the surface low lifting northeast along the
boundary. Prefer the milder readings with upper 40s to lower 50s
north-central, upper 50s to lower 60s east-central WI.

The surface low quickly exits the region Thursday morning dragging
the cold front across the rest of WI by Thursday afternoon.
Showers are a good bet Thursday morning (especially north) until
the frontal passage occurs, then drier/more stable air mass begins
to advect into the area. The biggest change will be temperatures
as readings fall behind the front into the 40s north, 50s south by
late afternoon.

As an area of high pressure sinks south into northern sections of
North Dakota and Minnesota Thursday night, skies will clear and
temperatures will drop accordingly. Depending on wind speeds,
there is a possibility of frost across the north as min
temperatures fall into the lower 30s. Even central WI is
vulnerable with middle 30s, however some clouds may start to
return toward daybreak which would limit the frost threat. This
area of high pressure moves east across northern sections of the
Great Lakes on Friday, but clouds will already be starting to
increase in advance of the next weather system pushing across the
central/southern Rockies. In fact, the CMC already brings light
rain into the southern half of WI Friday afternoon. For now, will
thicken the clouds and bring a small pop into at least central WI
for later on Friday. Coolest temperatures of the extended forecast
will be on Friday with readings in the lower 50s near Lake MI,
middle to upper 50s elsewhere.

As this mid-level shortwave trough lifts northeast into the Plains
Friday night into Saturday, low pressure and its associated cold
front will also move northeast across the Upper MS Valley/Midwest
and bring showers/possible thunderstorms to northeast WI. The
higher pops would occur on Saturday as the cold front pushes
toward WI. Instability is rather weak with this system, thus a
severe threat appears minimal at this time. The gulf is open,
however, thus locally heavy rain cannot be ruled out. Temperatures
to remain below normal, though not as cool as Thursday
night/Friday. Look for max temperatures on Saturday to range from
the middle to upper 50s north/lakeside, upper 50s to lower 60s
south.

The showers would then continue through Saturday night as the cold
front moves across WI and the surface low tracks northeast into
Ontario. Models are having timing issues as to how fast this
system will pull away from Wisconsin as we head into Sunday. The
ECMWF is actually the fastest with the clearing trend, whereas the
CMC holds precipitation chances into Monday. Too much uncertainty
to simply go dry, thus have left small chance pops in the forecast
on Sunday. Temperatures will edge higher with readings in the
upper 50s north-central, lower to middle 60s south.

After a brief respite Sunday night/Monday, precipitation chances
return again by Tuesday as the next mid-level shortwave trough/
surface cold front sweeps into the western Great Lakes.
Temperatures will continue to edge higher with readings Monday and
Tuesday just a bit below normal.
&&

.AVIATION...for 00Z TAF Issuance
Issued at 703 PM CDT Tue May 16 2017

Thunderstorms will be the main aviation forecast concern during
the period. Low ceilings may also work into the north later
tonight.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE.........Skowronski
SHORT TERM.....Eckberg
LONG TERM......Kallas
AVIATION.......Skowronski
Hazardous weather outlook, May 16, 2:47 PM CDT, 4 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
247 PM CDT Tue May 16 2017

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-172000-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
247 PM CDT Tue May 16 2017

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Rest of the afternoon and tonight

Scattered thunderstorms are expected at times for the remainder of
the afternoon and tonight, mainly north and west of the Fox Valley.
A few of the thunderstorms could become strong or severe with
damaging winds and large hail. Locally heavy rainfall is also
possible with the stronger storms.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

Periods of thunderstorms are expected Wednesday and Wednesday
night. Some of the storms could become severe with damaging winds
and large hail south of a Rhinelander to Florence line.

Additional thunderstorms are possible Thursday morning and again
Friday night into the weekend. It too early to determine the
severe weather threat at this time. Heavy rainfall is also
possible over far north central Wisconsin Wednesday and Wednesday
night. There is also a potential for heavy rain late Friday night
into Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed late this afternoon and tonight.

LMZ521-522-541>543-172000-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
247 PM CDT Tue May 16 2017

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Increasing south winds and building waves will lead to hazardous
conditions tonight on Lake Michigan. There is a small chance of
thunderstorms late tonight that may pose a hazard to mariners.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

There is a chance for thunderstorms Wednesday through Thursday
afternoon and over the weekend. Some of the storms on Wednesday
into Wednesday night may pose a significant hazard to mariners
with large hail and strong winds.

Winds and waves hazardous to small craft are possible Wednesday
into Thursday. Dense fog could pose a hazard to boaters at times
Wednesday into Wednesday night.

Eckberg/Kallas

In the hours before

Special weather statement, May 16, 2:26 PM CDT, 4 hours 49 minutes before
Special Weather Statement
National Weather Service Green Bay WI
226 PM CDT TUE MAY 16 2017

WIZ030-035-036-162015-
Marathon WI-Wood WI-Portage WI-
226 PM CDT TUE MAY 16 2017

...SPECIAL WEATHER STATEMENT...

At 226 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northwest of Mosinee to 6 miles
northeast of Wisconsin Rapids. Movement was east at 40 mph.

Pea size hail and winds in excess of 30 mph will be possible with
these storms.

Strong thunderstorms will be near...
  Wausau and Mosinee around 235 PM CDT.
  Rib Mountain around 240 PM CDT.
  Stevens Point, Weston and Whiting around 245 PM CDT.
  Randolph around 305 PM CDT.

Other locations impacted by these storms include Big Eau Pleine
County Park, Moon, Blenker, Fenwood, Ellis, Nelsonville, Hogarty,
Brokaw, Custer and Knowlton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4498 9012 4512 8929 4512 8923 4445 8923
      4440 8998
TIME...MOT...LOC 1926Z 253DEG 35KT 4485 8984 4449 8977

Kurimski
Special weather statement, May 16, 2:55 PM CDT, 4 hours 20 minutes before
Special Weather Statement
National Weather Service Green Bay WI
255 PM CDT TUE MAY 16 2017

WIZ020-030-031-036-037-162045-
Waupaca WI-Shawano WI-Marathon WI-Portage WI-Menominee WI-
255 PM CDT TUE MAY 16 2017

...SPECIAL WEATHER STATEMENT...

At 255 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northwest of Wittenberg to near
Randolph. Movement was northeast at 35 mph.

Pea size hail and winds in excess of 30 mph will be possible with
these storms.

Strong thunderstorms will be near...
  Wittenberg around 300 PM CDT.
  Neopit around 335 PM CDT.

Other locations impacted by these storms include Aniwa, Schmidt
Corner, Elderon, Mattoon, Pike Lake, North Star, Holt, Birnamwood,
Tigerton and Eland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4503 8912 4503 8898 4507 8898 4512 8879
      4512 8875 4468 8868 4451 8943 4493 8948
TIME...MOT...LOC 1955Z 240DEG 31KT 4488 8930 4462 8935

Kurimski
Special weather statement, May 16, 3:13 PM CDT, 4 hours 2 minutes before
Special Weather Statement
National Weather Service Green Bay WI
313 PM CDT TUE MAY 16 2017

WIZ020-031-037-162100-
Waupaca WI-Shawano WI-Menominee WI-
313 PM CDT TUE MAY 16 2017

...SPECIAL WEATHER STATEMENT...

At 313 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles north of Wittenberg to 7 miles east of
Randolph. Movement was northeast at 35 mph.

Half inch hail and winds in excess of 30 mph will be possible with
these storms.

Strong thunderstorms will be near...
  Neopit around 335 PM CDT.
  Embarrass around 350 PM CDT.
  Shawano and Keshena around 400 PM CDT.

Other locations impacted by these storms include College Of Menominee
Nation, Aniwa, Schmidt Corner, Mattoon, Birnamwood, Tigerton, Eland,
Lunds, Whitcomb and Thornton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4501 8922 4503 8907 4503 8898 4504 8898
      4511 8849 4470 8852 4455 8922
TIME...MOT...LOC 2013Z 246DEG 30KT 4496 8910 4465 8915

Kurimski
Special weather statement, May 16, 3:15 PM CDT, 4 hours before
Special Weather Statement
National Weather Service Green Bay WI
315 PM CDT TUE MAY 16 2017

WIZ036-162100-
Portage WI-
315 PM CDT TUE MAY 16 2017

...SPECIAL WEATHER STATEMENT...

At 315 PM CDT, Doppler radar was tracking a strong thunderstorm near
Amherst, or 8 miles east of Stevens Point, moving northeast at 35
mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Amherst around 325 PM CDT.

Other locations impacted by this storm include Nelsonville, Fancher,
Amherst Junction, Polonia, Arnott, Rosholt, Custer, Standing Rock
Park, Stockton and Plover.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4451 8954 4467 8924 4437 8922 4435 8944
TIME...MOT...LOC 2015Z 246DEG 29KT 4446 8939

Kurimski
Special weather statement, May 16, 6:07 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Green Bay WI
607 PM CDT Tue May 16 2017

WIZ005-010-170030-
Vilas-Oneida-
607 PM CDT Tue May 16 2017

...THUNDERSTORMS EXPECTED TO MOVE INTO FAR NORTH-CENTRAL WISCONSIN
BY MID EVENING...

Strong to severe thunderstorms were occurring across west-central and
northwest Wisconsin early this evening. The showers and thunderstorms
are expected to move into western Vilas and western Oneida Counties
between 730 pm and 830 pm.

Some of the storms could be strong to severe with damaging winds,
large hail and possibly a tornado. If you have plans this evening,
stay tuned to later statements and possible warnings from the
National Weather Service. If storms approach your area, seek safe
shelter until the storms pass.

Eckberg
Special weather statement, May 16, 6:46 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Green Bay WI
646 PM CDT Tue May 16 2017

WIZ005-010-018-170100-
Vilas-Oneida-Lincoln-
646 PM CDT Tue May 16 2017

...STRONG TO SEVERE THUNDERSTORMS APPROACHING NORTH-CENTRAL
WISCONSIN EARLY THIS EVENING...

Strong to severe thunderstorms were occurring across west-central
and northwest Wisconsin early this evening. The leading edge of
the strong to severe thunderstorms extended from near Ladysmith
to Ashland. The thunderstorms were moving to the east around
45 mph.

The thunderstorms are expected to arrive across western sections
of Vilas, Oneida and Lincoln Counties around 730 pm, then across
each county by 845 pm. Some of the storms could be strong to
severe with damaging winds, large hail and possibly a tornado.
If you have plans this evening, stay tuned to later statements
and possible warnings from the National Weather Service. If storms
approach your area, seek safe shelter until the storms pass.

Eckberg

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 7:09 PM CDTSevere Thunderstorm WarningGRBLincoln51 min
May 16, 7:43 PM CDTTornado WarningGRBLincoln47 min
May 16, 8:22 PM CDTTornado WarningGRBLanglade, Lincoln38 min
May 16, 8:31 PM CDTSevere Thunderstorm WarningGRBFlorence, Forest, Oneida44 min
May 16, 8:38 PM CDTSpecial Weather StatementGRBMarathon52 min
May 16, 8:47 PM CDTSevere Thunderstorm WarningGRBLincoln, Marathon58 min
May 16, 9:43 PM CDTSevere Thunderstorm WarningGRBLanglade, Lincoln, Marathon, Shawano47 min
May 16, 11:48 PM CDTSpecial Weather StatementGRBPortage, Shawano, Waupaca42 min
May 17, 12:06 AM CDTSpecial Weather StatementGRBMenominee, Shawano, Waupaca39 min
May 17, 12:31 AM CDTSpecial Weather StatementGRBPortage, Wood44 min
May 17, 2:01 AM CDTSpecial Weather StatementGRBMarathon, Portage, Shawano, Waupaca, Waushara, Wood89 min
May 17, 3:02 AM CDTSpecial Weather StatementGRBWaupaca28 min
May 17, 1:20 PM CDTSpecial Weather StatementGRBMarathon, Wood55 min
May 17, 1:46 PM CDTSevere Thunderstorm WarningGRBMarathon, Portage, Wood44 min
May 17, 2:05 PM CDTSpecial Weather StatementGRBWood40 min
May 17, 2:23 PM CDTSevere Thunderstorm WarningGRBLincoln, Marathon40 min
May 17, 2:44 PM CDTSpecial Weather StatementGRBMenominee, Portage61 min
May 17, 3:17 PM CDTSpecial Weather StatementGRBPortage58 min
May 17, 3:26 PM CDTSevere Thunderstorm WarningGRBForest, Langlade, Oneida, Vilas49 min
May 17, 3:43 PM CDTSpecial Weather StatementGRBMenominee62 min
May 17, 3:49 PM CDTSevere Thunderstorm WarningGRBLanglade, Menominee, Shawano41 min
May 17, 4:00 PM CDTSevere Thunderstorm WarningGRBFlorence18 min
May 17, 4:10 PM CDTSevere Thunderstorm WarningGRBWinnebago20 min
May 17, 4:50 PM CDTSpecial Weather StatementGRBMarinette40 min
May 17, 5:10 PM CDTSpecial Weather StatementGRBMarinette50 min
May 17, 6:05 PM CDTSevere Thunderstorm WarningGRBWood55 min
May 17, 6:23 PM CDTSevere Thunderstorm WarningGRBMarathon, Wood67 min
May 17, 6:57 PM CDTSevere Thunderstorm WarningGRBMarathon, Portage, Wood63 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.